Embedding spanning subgraphs of small bandwidth

Zentrum Mathematik, Technische Universität München, Boltzmannstraße 3, D-85747 Garching bei München, Germany
Electronic Notes in Discrete Mathematics 08/2007; 29:485-489. DOI: 10.1016/j.endm.2007.07.075
Source: DBLP

ABSTRACT Abstract In this paper we prove the following conjecture by Bollob´as and Koml´os: For every > 0 and positive integers r and �, there exists � > 0 with the following property. If G is a sufficiently large graph withn vertices and minimum,degree at least ( The first and third author were supported by DFG grant TA 309/2-1. The second author was supported by DFG grant SCHA 1263/1-1. 1 Introduction and results One of the fundamental results in extremal graph theory is the theorem by

5 Reads
  • [Show abstract] [Hide abstract]
    ABSTRACT: Extremal graph theory has a great number of conjectures concerning the embedding of large sparse graphs into dense graphs. Szemerédi's Regularity Lemma is a valuable tool in finding embeddings of small graphs. The Blow-up Lemma, proved recently by Komlós, Sárközy and Szemerédi, can be applied to obtain approximate versions of many of the embedding conjectures. In this paper we review recent developments in the area.
    Combinatorics Probability and Computing 01/1999; 8(1&2). DOI:10.1017/S0963548398003502 · 0.62 Impact Factor
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: Denote byG(n; m) a graph ofn vertices andm edges. We prove that everyG(n; [n 2/4]+1) contains a circuit ofl edges for every 3 ≦l<c 2 n, also that everyG(n; [n 2/4]+1) contains ak e(u n, un) withu n=[c 1 logn] (for the definition ofk e(u n, un) see the introduction). Finally fort>t 0 everyG(n; [tn 3/2]) contains a circuit of 2l edges for 2≦l<c 3 t 2.
    Israel Journal of Mathematics 09/1963; 1(3):156-160. DOI:10.1007/BF02759702 · 0.79 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: The bipartite case of the Bollob'as and Koml'os conjecture states that for every Delta 0 ; fl ? 0 there is an ff = ff(Delta 0 ; fl) ? 0 such that the following statement holds: If G is any graph with ffi(G) n 2 + fln; then G contains as subgraphs all bipartite graphs, H; satisfying Delta(H ) Delta 0 and b(H) ffn: Here b(H); the bandwidth of H, is the smallest b such that the vertices of H can be ordered as v 1 ; : : : ; v n such that v i ¸H v j implies ji Gamma jj b. This conjecture has been proved in [1]. In this note we show that this conjecture is tight in the sense that as fl ! 0 then ff ! 0. More precisely, we show that for any fl 1 100 there is a Delta 0 such that that ff(Delta 0 ; fl) 4fl. 1 Introduction An embedding conjecture of Bollob'as and Koml'os states that any n vertex graph whose minimum degree exceeds (1 Gamma 1 k )n + fln contains all k chromatic, bounded degree graphs which do not expand. The precise statement is as follows: Conjecture 1.1 ...
    Graphs and Combinatorics 06/1998; 16(2). · 0.39 Impact Factor
Show more


5 Reads
Available from